MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number 1174108D6
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported via medsun that a single-lumen picc line in an outpatient today that ruptured at the 8 cm mark during a ct scan with contrast.It infiltrated 2 scans worth of contrast into the patient's arm.The line was placed by the picc team.The patient arrived in the ct department for a ct scan with and without contrast.The patient presented with a power picc that had been in place for about two months.I flushed the picc without difficulty, connected the contrast injector, and administered the contrast bolus.After completing the diagnostic scan, i observed that no contrast was visible in the patient¿s vessels or heart on imaging.A bedside assessment showed the picc appeared externally intact, with no visible contrast leakage on the table or floor.I obtained an ap chest scout image, which clearly demonstrated that the contrast bolus had extravasated into the patient¿s arm, confirming picc failure.I notified nursing and radiology.Ice and elevation were applied, and the patient was instructed on signs and symptoms of contrast extravasation.Dr.Assessed the patient and recommended removing the picc to ensure the entire catheter was intact.Rn contacted the provider and obtained a verbal order to discontinue the picc.Rn removed the line and confirmed that the full length of the picc was retrieved from the patient¿s vasculature.I then placed a 20-gauge peripheral iv in the patient¿s left wrist, and both the ct and mri exams were completed without additional issues.The patient was discharged home.

Brand Name
POWERPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24790012
Report Number3006260740-2026-02309
Device Sequence Number10012420
Product Code LJS
UDI-Device Identifier00801741232152
UDI-Public(01)00801741232152(11)250116(17)260331(10)REJY2716
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K210264
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number1174108D6
Device Lot NumberREJY2716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale